Format

Send to

Choose Destination
Pacing Clin Electrophysiol. 2019 Apr 29. doi: 10.1111/pace.13708. [Epub ahead of print]

Acquired short QT syndrome in a cancer patient treated with Toad.

Author information

1
Department of Cardiology and Cardiovascular Research Institute, Renmin Hospital of Wuhan University, Wuhan, Hubei, China.
2
Hubei Key Laboratory of Cardiology, Wuhan, Hubei, China.
3
Taizhou Hospital of Integrated Traditional Chinese Medicine and Western Medicine, TaiZhou, JiangSu, China.
4
Lankenau Institute for Medical Research, Wynnewood, Pennsylvania.

Abstract

Although drug-induced short QT syndrome (SQTS) has been recognized, we currently report the first acquired SQTS case induced by bufotalinin (toad, an antineoplastic drug), which is a traditional Chinese folk prescription. It has cross reaction with digoxin and affects the Na+ -K+ -ATPase, the SR Ca2+ release from ryanodine receptor-2 (RyR2), the reactive oxygen species (ROS) production from the mitochondria. The case presented with bradycardia, extreme QT shortening, and sinoatrial block that were resolved after gastric lavage, rehydration, electrolyte (hyperkalemia, hyponatremia, hypocalcemia) correction, and atropine injection. Clinicians should recognize a potential association between toad poisoning and SQTS from this case.

KEYWORDS:

bufotalin; cancer treatment; cardiovascular toxicity; short QT syndrome

PMID:
31037741
DOI:
10.1111/pace.13708

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center